Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
barkbat

Been put on accutane for 9 months!

Recommended Posts

Basically I'm about to start week 17 and the accutane has improved things ever so slightly but my skin is still really bad - large pusy cysts, daily red bumps - and becasue of the tane really blotchy poor quality skin!

My derm has put me on 60mg for another 2 months and said I'll be on it nine months. That's 36 weeks. Most people go on it for 16! shock.gif

I really would appreciate anyone whose been on it nine months to let me know there expereince. I'm scared how my lips will be by the end, but most of all, almost painfully so, I'm so scared that it just isn't going to work ever, and this is just desperation on my derms part.

When do you really have to see improvements to know its worth taking accutane? If you still aren't clearing by week 17 is it just pointless? I mean as well as having acne ridden skin, the accutane is just killing my pigmnet and giving me mad scarring. If there is a point were you just have to say 'well im one of the really unlucky people who accutane isn't working for' and stop taking it, because if it isn't going to solve the acne I don't wnat it in my system anymore!

Advise much appreciated. I've been in a state of constant unease since that derm appointment last week :unsure:

Link to comment
Share on other sites

wel dude.. no offense.. but your on 60mg.. im on month 3.. and im on 80mg.. totally clear. Although i didnt get cysts. but seirously, i dont no your sensitivity.. but for me.. i got none.. i wash with BP and SA.. and im totally fine.

maybe you should try that... or then your just not responding to accutane. But if your 17.. and he wont up your dose, cuz of your weight, then you mite wana start lifting.. or thinking about gaining some weight so he can get you to 80.. or ever 120 mgs daily.

I ddidnt mean to sound mean, i just really wana help you, and its hard cuz i really cant, but i dont awna see you suffer, and i no how you must feel.. accutane cleared me in a month, and i just want it to be that easy for everybody, cause nobody shuold have to deal wiuth acne. unless that have a crappy diet, and hygene, then they deserve it.. but other than that.. i feel terrible. Talk to your doc.

Link to comment
Share on other sites

I'm sorry, bark. Has the accutane caused any change at all? Has it at least caused the inital breakout that a lot of medicines cause?

I know you'll probably worry the entire time while you're on it, but you can do it! biggrin.gif

Link to comment
Share on other sites

ask yourself one question - Is my skin dry since ive been taking accutane?

if it is, then its doing its job. gradually, without oil, its going to be very hard for pores to become clogged, and in time you will no longer get zits. maybe, you just have a lot of stuff surfacing, but if your skins dry, and continues to stay dry, your oil glands are being affected by the drug, and inevitably acne will be gone or will be reduced.

Link to comment
Share on other sites

Its definately doing stuff - read my journal on the other section.

Its stripping my lips, and I get dry skin every morning under my mouth and sometimes the forehead. And it has reduced general breakout severity. And I DEFINATELY had TWO inital breakouts - one for each dose increase.

So its definately affecting me.

But I'm still breaking out daily. If I'd walked into a derm wiht my face like today they'd put me on accutane. But I've been on it longer than most people already! God knows how I'm doing it - I'm a medical miracle - on accutane and anitbiotics and STILL making acne.

I guess I just have to keep the faith. I found a journal yesterday by someone called honeymuffin and she didn't report real improvement until week 20. So I'm not the only one. Maybe I'll be a late bloomer. I'm l;ate in everything else.

Gimme some luck someone.

Link to comment
Share on other sites

I was on accutane for 7 months without any problems. I think 9 should be okay but if your derm wants you to persist with the treatment I would seriously consider asking to be taken off, as 9 months is more than enough, and bear in mind that you can always go on a 2nd course at a later date if your skin hasn't cleared up.

Let us know how you get on.

Link to comment
Share on other sites

Wow. My doctor wants me to go on accutane but my mom is too scared of the side affects. Is drying of the skin really the only major one?

Link to comment
Share on other sites

Wow. My doctor wants me to go on accutane but my mom is too scared of the side affects. Is drying of the skin really the only major one?
Link to comment
Share on other sites

Barkbat, I say keep going. My daughter is on her 6th month, and just got a couple new zits yesterday. She's definitely looking MUCH better. Her back, which was really bad, is 100% clear. The derm said that the #1 reason people relapse is because they undermedicate, or give up. She said in 5 years, none of her patients have relapsed, because she believes in going on it for a longer period than most. If my daughter had stopped after 4mos, I'm sure she would not have been totally clear. I think one more month will do it. The derm said she shouldn't stop until her skin is perfectly clear.

My daughter's skin was not severe, and the zits she gets now probably look worse than before accutane, probably because instead of getting hundreds of tiny ones, she'll get one or two big ones. We were hoping she could stop this month, but I think our derm has a point that it's better to keep going than to risk having a relapse.

Having said all that, my daughter is taking 60mg/day, and weighs about 110. Maybe the low dose you are taking is another reason your time is stretched out to 9 mos.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×